MAUDE Adverse Event Report: AAREN SCIENTIFIC INC AAREN SCIENTIFIC; INTRAOCULAR LENS

AAREN SCIENTIFIC INC AAREN SCIENTIFIC; INTRAOCULAR LENS
Model Number 003500-0020-271
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 11/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation as it was retained by the account; therefore, a failure analysis of the complaint device could not be completed.Broken lens and distorted haptics are known to be caused by numerous factors including, but not limited to: loading strategy; lens placement technique; accessory device support; poor handling during folding and inserting.A review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the lens and the reported issue appears to be related to the off-label use of implanting the lens using the scleral fixated/glued technique.Aaren scientific's ec-3 iol is a uv light-absorbing posterior chamber hydrophobic acrylic lens designed to be implanted in the capsular bag following extracapsular cataract extraction.This technique likely caused increased tensile forces on the haptics, which then forced the haptics to dislocate/dislodge from the optic body.Thus, it appears the issue is related to the operational context of the procedure and not a malfunction of our device.However, the use of the additional lens to correct the patient's vision is considered medical intervention to prevent permanent impairment to the patient and this report is conservatively being filed.
 
Event or Problem Description
It was reported that on (b)(6) 2016 a 20.5 diopter ec_3 lens was implanted.After implantation, it was noted that, the lens want to tilt but even then, the lens was left in the patient.The following day, it was noted that the haptic had completely dislodged from the optic and the haptic remained attached to the tunnel.On (b)(6) 2016, the lens was explanted and another lens implanted.There was no adverse patient effects and no reported of any clinically significant delay.No additional information was provided.User facility medwatch stated: right eye aphakia and patient no longer able to place contact lens and was admitted for secondary iol insertion with planned (scleral fixated/glued iol and anterior vitrectomy to right eye) procedure went well with no complications.On follow-up visit exam with haptics visible and in good positon; however, nasal haptic dislocated from optic ans will need to be replaced.The patient underwent removal of failed lens and replaced with another ec_3 pal lens.Post-op the patient is doing well with small home secondary tod blood thinners, expect visual acuity to improve as heme resolves.

Brand Name
AAREN SCIENTIFIC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AAREN SCIENTIFIC INC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key6176096
Report Number3010126268-2016-00011
Device Sequence Number452546
Product Code HQL
UDI-Device Identifier00884872025350
UDI-Public(01)00884872025350(17)2107311(10)3S1608940025
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number003500-0020-271
Device Catalogue NumberEC_3 PAL
Device Lot Number3S160894
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2016
Initial Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;